How Long Will The Side Effects Last After I Quit Taking Simvastatin?

Question

Asked by rosemary2612

How Long Will The Side Effects Last After I Quit Taking Simvastatin?

I have severe joint pain and very tight lower leg muscles and tendons. I can hardly walk at times. I cannot go up and down stairs without holding on and putting two feet on each step before going to the next one.I suffer from fatigue and depression. My doctor thinks that it may be the Simvastatin. I have been taking 20 mg of this medication for about 18 months. I have been having difficulties for the last 6 months with increasing symptoms. I stopped taking Simvastatin 1 week ago. The pain in my knee seems to be decreasing, but I still have extreme difficulty walking. If I am having severe side effects to this medication, how long will it take to get out of my system. Knowing this will help me to pursue other avenues if I don't improve during that time frame. Thank you for any help that you can give me.

Answer

Hi Rosemary2612,

Unfortunately, there is no set answer to your question. It is very individualized. Some individuals have no side effects or very mild side effects, such as indigestion, when statin drugs are discontinued, while you are experiencing more severe side effects. I recommend discussing with your physician to determine a timeline for having all symptoms resolved and what your treatment options will be if you are still dealing with side effects after this time has lapsed.

All the best,

Lisa Nelson RD

How to Lower Cholesterol in 8 Simple Steps